Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 18, NWS Boise, ID

October 13, 2009Owyhee County, Twin Falls County, Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Oct 13, 2009, 10:52 PM MDT for Owyhee County, Twin Falls County, Idaho; Harney County, Malheur County, Oregon. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2009, 10:52 PM MDT (04:52 UTC)
Expired
Oct 14, 2009, 5:00 AM MDT
In force
6 hr
Issued by
NWS Boise, ID

Counties Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 92 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 13, 9:37 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Oct 13, 9:37 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
937 PM MDT TUE OCT 13 2009

.DISCUSSION...MINOR UPDATES FOR WINDS 15-25G45 MPH ACROSS THE AREA
TONIGHT. DEEP MOISTURE ACROSS SW IDAHO WITH UPPER VORT LIFTING NE
FROM SE OREGON AT 9 PM THROUGH THE CENTRAL MOUNTAINS AROUND 3
AM...FOR UP TO A FOOT OF SNOW ABOVE 8000 FT AROUND TRINITY/ATLANTA
SUMMITS BY MORNING. WINDS HAVE GUSTED TO 49 MPH IN ROME
OREGON...36 MPH IN NAMPA/THANKS SPOTTER...AND 39 MPH AT THE BOISE
AIRPORT 850 PM MDT. BURNS HAS PICKED UP 0.45 INCHES OF RAIN SINCE
MIDNIGHT LST AND MCCALL 0.22...BOISE WFO 0.13 HUNDREDTHS. LOCALLY
VERY WINDY CONDITIONS TONIGHT SLACKEN TO BREEZY AND MILD WEDNESDAY
AFTERNOON WITH PRECIP FAVORING CENTRAL IDAHO MOUNTAINS AS THE
OFFSHORE AND CONVECTIVELY ACTIVE DEEP LOW SFC-ALOFT LIFTS SLOWLY
NNE WEDNESDAY. REMAINDER OF FORECAST ON TRACK WITH WARMING AND
DRYING AND 68-72 DEGREE HIGHS FOR BOISE THURSDAY THROUGH SATURDAY.

&&

.AVIATION...AREAS OF MVFR CONDITIONS AND MOUNTAIN OBSCURATION IN
RAIN.  RAIN WILL CONTINUE THROUGH THE NIGHT WITH SNOW LEVEL NEAR
8000 FT MSL.  SOUTHEAST WINDS FROM THE SURFACE TO 9000 FT MSL
BECOMING SOUTHWEST ABOVE 10K FT MSL.  SURFACE WIND GUSTS TO NEAR
30 KNOTS...GUSTS TO 40 KNOTS ON RIDGES WITH GUSTS TO NEAR 50 KNOTS
NEAR 12K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH THURSDAY...LARGE PACIFIC STORM SYSTEM
MOVING NORTHEAST FROM CALIFORNIA WITH WARM FRONTAL RAIN AND CLOUDS
SPREADING ACROSS THE FORECAST AREA AT THIS TIME. BULK OF MOISTURE
FROM THIS FEATURE APPEARS TO BE CROSSING THE AREA PRESENTLY WITH
LITTLE QPF EXPECTED LOCALLY IN THE BOISE AREA.  HOWEVER...AREAS TO
THE WEST AND NORTH OF BOISE LIKELY TO RECEIVE MODERATE AMOUNTS OF
QPF IN THE NEXT FEW HOURS AND OVERNIGHT WITH A TREND TO DRYING BY
MORNING AS WARM SECTOR APPROACHES FROM THE SOUTHWEST. STRONG LOW
LEVEL EAST WINDS AND SOUTHWEST WINDS ALOFT WILL ALSO ACT TO SHADOW
AREAS TO THE LEE OF THE MOUNTAINS IN THE UPPER TREASURE VALLEY WHILE
OTHER REGIONS AWAY FROM SHADOWING EFFECTS COULD RECEIVE SUBSTANTIAL
AMOUNTS OF RAIN. NO HYDRO ISSUES ARE ANTICIPATED WITH RECENT DRY
CONDITIONS AND STRATIFORM CHARACTER OF PRECIP EXPECTED. WINDS BELOW
ADVISORY CRITERIA TONIGHT BUT WINDY NONETHELESS OVER THE HIGHLANDS
OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. WARM SECTOR ACROSS THE AREA
WEDNESDAY WITH OCCLUDED PACIFIC FRONT LIFTING NORTHWARD. CWA LIKELY
TO SEE A LIMITED AMOUNT OF SUNSHINE IN SOUTHERN ZONES IN WARM SECTOR
AND MILDER TEMPERATURES RISING INTO THE MID 60S. WINDS EXPECTED TO
LIGHTEN WEDNESDAY BEHIND OCCLUDED FRONT BUT REMAINING BREEZY IN MANY
AREAS. SNOW LEVELS VERY HIGH IN THIS EVENT AS SYSTEM IS MILD BY
ORIGIN...THUS SNOWFALL CONFINED TO ONLY TO THE HIGHEST MOUNTAIN
PEAKS.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...UPPER RIDGE WILL BUILD
ACROSS THE WESTERN STATES BEGINNING THURSDAY BRINGING THE WARMEST WX
SO FAR THIS MONTH. HIGH TEMPERATURES THURSDAY THROUGH SATURDAY ARE
FORECAST TO REACH THE UPPER 50S TO NEAR 70. GUIDANCE TEMPERATURES
FOR FRIDAY AND SATURDAY CONTINUE TO SHOW UPPER 60S/LOW 70S WHICH
LOOKS A BIT TOO WARM AS CLOUD COVER AND POOR MIXING SHOULD LIMIT
HEATING. RIDGE PUSHES STORM TRACK NORTH WITH A SLIGHT CHANCE OF
PRECIPITATION ONLY IN OUR NRN CWA BORDER. GOOD MODEL AGREEMENT WITH
NEXT PACIFIC TROUGH...PROGGED TO MOVE INTO OUR AREA SUNDAY NIGHT
INTO MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....JA
PREV SHORT TERM...GS
PREV LONG TERM....JS/LH
Hazardous weather outlook, Oct 13, 5:48 AM MDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
548 AM MDT TUE OCT 13 2009

IDZ011>016-028>030-033-ORZ061>064-141200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
548 AM MDT TUE OCT 13 2009 /448 AM PDT TUE OCT 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2009Wind Advisories in Oregon, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.